Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 21, 1996, 5:30 PM PST for San Diego County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 1996, 5:30 PM PST (01:30 UTC)
- Expired
- Nov 21, 1996, 9:30 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 220132 FFWSAN CAC073-220530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PST THU NOV 21 1996 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM PST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...HARMONY GROVE BURNS AREAS OF NORTHWESTERN SAN DIEGO COUNTY A FLASH FLOOD WARNING HAS BEEN ISSUED UNTIL 930PM FOR THE HARMONY GROVE BURN AREAS OF NORTHWESTERN SAN DIEGO COUNTY. SINCE THE RAIN BEGAN EARLY THURSDAY AFTERNOON...0.75 INCHES HAS ACCUMULATED AT A RAIN GAUGE ON THE SOUTH SIDE OF SAN MARCOS...NEAR THE BURN AREA. THIS AMOUNT IS SUFFICIENT FOR FLASH FLOODING...AND RAIN IS EXPECTED TO CONTINUE. PEOPLE IN THE WARNING AREA SHOULD WATCH FOR RISING WATERS...ESPECIALLY IN LOW-LYING AREAS. MUDSLIDES ARE ALSO POSSIBLE ALONG THE STEEPER TERRAIN. EVACUATIONS SHOULD BEGIN IF HEAVY FLOWS OF WATER OR MUD ARE OBSERVED. MOTORISTS SHOULD NOT DRIVE ON ROADS COVERED BY WATER. MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 2:32 PM PST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 21, 2:32 PM PST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST THU NOV 21 1996
....SYNOPSIS....
THE COLD FRONT IS MOVING AS EXPECTED...NOW BRINGING LIGHT TO MODERATE
RAIN TO ORANGE COUNTY. THE TROPICAL FETCH AHEAD OF IT CONTINUES...AND
RAINFALL TOTALS OF 1/2 TO 1.5 INCH ON THE COASTS TO 4 INCHES IN THE
MOUNTAINS.
....DISCUSSION....
300 MB 90KT JET AIMS THRU CENTRAL CALIF THIS PM AND SLOWLY MOVES SOUTH
TO SAN DIEGO COUNTY TONIGHT...BUT WEAKENS AS IT DOES SO. PVA WEAKENS
ACCORDING TO AVN OVER SAN CNTY TONIGHT. HOWEVER LI LOOKS VERY UNSTABLE
ON ETA AT TIME OF MAXIMUM 700MB RH BETWEEN MIDNIGHT AND 4AM SO MODERATE
TO HEAVY RAIN NIGHT IS STILL ON TAP. SYSTEM IS PROGRESSIVE...AND THE TAP
SEEMS TO HAVE BEEN BROKEN EAST OF HAWAII. SO FAIR WEATHER WEEKEND XPCTD.
SAN EW 060/065 061/066 14+700
MACKECHNIEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 9:00 PM PST | Flash Flood Warning | SGX | San Diego | 5 hr |
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.